# SDR 96ZZZX2601

- Difficulty date: February 24, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8552F
- Make and model: Bell 47J-2A
- Aircraft serial: 3705
- System (JASC): 6322 · Rotorcraft Cooling Fan System
- Part: Gear
- Part number: 476205302
- Condition: Making Metal
- Location: Fan Drive
- Part time: 3,102 hours
- Component: 47620160027
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE ENGINE CHIP LIGHT CAME ON IN-FLIGHT TWICE.  EACH TIME THE OIL SCREEN HAD ALUMINUM AND SOME STEEL.  AN INVESIGATION FOUND THE PULLEY ON THE FAN DRIVE QUILL MOVING IN AND OUT .25 INCH.  UPON REMOVAL OF QUILL FROM THE TRANSMISSION, 2 BROKEN TEETH FROM THE GEAR AND SHAVED ALUMINUM FROM THE TRANSMISSION WERE NOTED.  SUSPECT CAUSE IS AN IMPROPERLY TORQUED NUT 47-620565-1 WHICH ALLOWED GEARSHAFT TO MOVE.  RECOMMEND INSTALLER INSURE PROPER TORQUE AND SAFETY.
